Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 8, 2025, 1:49 AM MST for 4 counties in Wyoming. It took effect at Dec 8, 2025, 8:00 PM MST. It was in force for 69 hr. 43 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2025, 1:49 AM MST (08:49 UTC)
- In effect from
- Dec 8, 2025, 8:00 PM MST
- Expired
- Dec 11, 2025, 5:00 PM MST
- In force
- 69 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 68 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 11:11 AM MST | NON-TSTM WND GST 58 | 6 Nw Mills, WY | ASOS station KCPR Casper Airport. |
| Dec 9, 11:38 AM MST | NON-TSTM WND GST 61 | 8 Se Reliance, WY | ASOS station KRKS Rock Springs Airport. |
| Dec 9, 11:44 AM MST | NON-TSTM WND GST 69 | 16 Se Rock Springs, WY | Mesonet station SNOW4 Rock Springs 15 SE. |
| Dec 9, 11:50 AM MST | NON-TSTM WND GST 67 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 9, 12:56 PM MST | NON-TSTM WND GST 58 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Dec 9, 1:10 PM MST | NON-TSTM WND GST 60 | 4 S Casper, WY | Mesonet station PC393 Casper Mountain Rd. |
| Dec 9, 1:10 PM MST | NON-TSTM WND GST 67 | 6 Se Casper, WY | Mesonet station PC392 Claude Creek. |
| Dec 9, 1:30 PM MST | NON-TSTM WND GST 61 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Dec 9, 3:30 PM MST | NON-TSTM WND GST 66 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Dec 10, 9:40 AM MST | NON-TSTM WND GST 60 | 6 Se Casper, WY | Mesonet station PC392 Claude Creek. |
| Dec 10, 9:40 AM MST | NON-TSTM WND GST 60 | 6 Se Casper, WY | Mesonet station PC392 Claude Creek. |
| Dec 10, 9:50 AM MST | NON-TSTM WND GST 71 | 4 S Casper, WY | Mesonet station PC393 Casper Mountain Rd. |
| Dec 10, 9:50 AM MST | NON-TSTM WND GST 71 | 4 S Casper, WY | Mesonet station PC393 Casper Mountain Rd. |
| Dec 10, 10:11 AM MST | NON-TSTM WND GST 61 | 8 Se Reliance, WY | ASOS station KRKS Rock Springs Airport. |
| Dec 10, 10:11 AM MST | NON-TSTM WND GST 61 | 8 Se Reliance, WY | ASOS station KRKS Rock Springs Airport. |
| Dec 10, 11:06 AM MST | NON-TSTM WND GST 60 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Dec 10, 11:06 AM MST | NON-TSTM WND GST 60 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Dec 10, 11:44 AM MST | NON-TSTM WND GST 67 | 16 Se Rock Springs, WY | Mesonet station SNOW4 Rock Springs 15 SE. |
| Dec 10, 11:44 AM MST | NON-TSTM WND GST 67 | 16 Se Rock Springs, WY | Mesonet station SNOW4 Rock Springs 15 SE. |
| Dec 10, 12:16 PM MST | NON-TSTM WND GST 58 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Dec 10, 12:16 PM MST | NON-TSTM WND GST 58 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Dec 10, 1:00 PM MST | NON-TSTM WND DMG | 1 Sse Rock Springs, WY | Delayed report: Minor damage to roof of a building and major damage to a small shed when a large tree blew over due to approximately 30 mph sustained winds with 50 mph gusts. |
| Dec 10, 2:00 PM MST | NON-TSTM WND GST 65 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Dec 10, 2:00 PM MST | NON-TSTM WND GST 65 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Dec 10, 2:30 PM MST | NON-TSTM WND GST 58 | 13 Se Evansville, WY | Mesonet station PC459 Muddy Creek. |
| Dec 10, 2:30 PM MST | NON-TSTM WND GST 58 | 13 Se Evansville, WY | Mesonet station PC459 Muddy Creek. |
| Dec 10, 2:50 PM MST | NON-TSTM WND GST 73 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 10, 2:50 PM MST | NON-TSTM WND GST 73 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 10, 4:47 PM MST | NON-TSTM WND GST 58 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 10, 4:47 PM MST | NON-TSTM WND GST 58 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 10, 5:50 PM MST | NON-TSTM WND GST 73 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 10, 5:50 PM MST | NON-TSTM WND GST 73 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 10, 5:51 PM MST | NON-TSTM WND GST 61 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 10, 5:51 PM MST | NON-TSTM WND GST 61 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 10, 5:54 PM MST | NON-TSTM WND GST 74 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 10, 5:54 PM MST | NON-TSTM WND GST 74 | 5 Nw Riverton, WY | ASOS station KRIW Riverton Airport. |
| Dec 11, 8:10 AM MST | NON-TSTM WND GST 58 | 5 E Ervay, WY | Mesonet station RSNW4 Hiland 16 S. |
| Dec 11, 9:50 AM MST | NON-TSTM WND GST 65 | 4 S Casper, WY | Mesonet station PC393 Casper Mountain Rd. |
| Dec 11, 10:06 AM MST | NON-TSTM WND GST 68 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Dec 11, 10:20 AM MST | NON-TSTM WND GST 71 | 3 Sse Casper, WY | Mesonet station PC377 Scenic Dr. |
| Dec 11, 12:06 PM MST | NON-TSTM WND GST 58 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Dec 11, 1:50 PM MST | NON-TSTM WND GST 63 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Dec 11, 3:50 PM MST | NON-TSTM WND GST 59 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS75 KRIW 080849 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 149 AM MST Mon Dec 8 2025 WYZ019-020-022-027>030-090000- /O.UPG.KRIW.HW.A.0010.251209T0600Z-251211T1200Z/ /O.NEW.KRIW.HW.W.0013.251209T0600Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Green River, Wamsutter, Kemmerer, Casper, Cokeville, Jeffrey City, and Rock Springs 149 AM MST Mon Dec 8 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. Gusts to 70 mph are possible in Sweetwater County. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, East Sweetwater County, Flaming Gorge, Rock Springs and Green River, and South Lincoln County. * WHEN...From 11 PM this evening to 5 AM MST Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Hattings
9 follow-up statements
477 WWUS75 KRIW 081137 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 437 AM MST Mon Dec 8 2025 WYZ019-020-022-027>030-090245- /O.CON.KRIW.HW.W.0013.251209T0600Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Green River, Wamsutter, Kemmerer, Casper, Cokeville, Jeffrey City, and Rock Springs 437 AM MST Mon Dec 8 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. Gusts to 70 mph are possible in Sweetwater County. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, East Sweetwater County, Flaming Gorge, Rock Springs and Green River, and South Lincoln County. * WHEN...From 11 PM this evening to 5 AM MST Thursday. The strongest wind will occur during the daytime hours with a lull in the wind possible on Tuesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Hattings
369 WWUS75 KRIW 081954 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1254 PM MST Mon Dec 8 2025 WYZ016-091300- /O.EXB.KRIW.HW.W.0013.251209T0300Z-251209T2100Z/ Upper Wind River Basin- Including the cities of Dubois 1254 PM MST Mon Dec 8 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Wind River Basin, including Dubois. * WHEN...From 8 PM this evening to 2 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ WYZ019-020-022-027>030-091300- /O.CON.KRIW.HW.W.0013.251209T0600Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Kemmerer, Cokeville, Green River, Casper, Wamsutter, Rock Springs, and Jeffrey City 1254 PM MST Mon Dec 8 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Localized gusts up to 70 to 75 mph possible. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, Sweetwater County and South Lincoln County. Strongest winds are expected along South Pass and higher peaks of the Green Mountains and Rattlesnake Range. * WHEN...From 11 PM this evening to 5 AM MST Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Hensley
902 WWUS75 KRIW 091559 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 859 AM MST Tue Dec 9 2025 WYZ016-092100- /O.CON.KRIW.HW.W.0013.000000T0000Z-251209T2100Z/ Upper Wind River Basin- Including the cities of Dubois 859 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Upper Wind River Basin, including Dubois. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ WYZ019-020-022-027>030-092100- /O.CON.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Casper, Green River, Jeffrey City, Cokeville, Kemmerer, Wamsutter, and Rock Springs 859 AM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Localized gusts up to 70 to 75 mph possible. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, Sweetwater County and South Lincoln County. Strongest winds are expected along South Pass and higher peaks of the Green Mountains and Rattlesnake Range. * WHEN...Through 5 AM MST Thursday. The strongest wind will occur during the daytime hours with a lull in the wind possible on Tuesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Dziewaltowski
473 WWUS75 KRIW 092106 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 206 PM MST Tue Dec 9 2025 WYZ016-092215- /O.EXP.KRIW.HW.W.0013.000000T0000Z-251209T2100Z/ Upper Wind River Basin- Including the cities of Dubois 206 PM MST Tue Dec 9 2025 ...HIGH WIND WARNING HAS EXPIRED... The high wind warning for the upper Wind River Basin has been allowed to expire this afternoon. Winds in the Dubois area have returned to typical 15 to 20 mph winds speeds with gusts 25 to 30 mph after peaking during the overnight hours. $$ WYZ019-020-022-027>030-101215- /O.CON.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Cokeville, Kemmerer, Casper, Green River, Wamsutter, and Rock Springs 206 PM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Localized gusts up to 70 to 75 mph possible. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, Sweetwater County and South Lincoln County. Strongest winds are expected along South Pass and higher peaks of the Green Mountains and Rattlesnake Range. * WHEN...Through 5 AM MST Thursday. The strongest wind will occur during the daytime hours with a lull in the wind possible on Tuesday night. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . McDonald
797 WWUS75 KRIW 092336 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 436 PM MST Tue Dec 9 2025 WYZ019-020-022-027>030-101400- /O.CON.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Cokeville, Jeffrey City, Rock Springs, Wamsutter, Casper, Green River, and Kemmerer 436 PM MST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 to 75 mph possible. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, Sweetwater County and South Lincoln County. Strongest winds are expected along South Pass and higher peaks of the Green Mountains and Rattlesnake Range. * WHEN...Through 5 AM MST Thursday, strongest during daytime hours Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
039 WWUS75 KRIW 101033 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 333 AM MST Wed Dec 10 2025 WYZ019-020-022-027>030-110300- /O.CON.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Rock Springs, Wamsutter, Casper, Green River, Kemmerer, Cokeville, and Jeffrey City 333 AM MST Wed Dec 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, East Sweetwater County, Flaming Gorge, Rock Springs and Green River, and South Lincoln County. * WHEN...Through 5 AM MST Thursday, strongest during daytime hours Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Secure loose objects. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Straub
635 WWUS75 KRIW 101911 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1211 PM MST Wed Dec 10 2025 WYZ027-102015- /O.CAN.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ South Lincoln County- Including the cities of Cokeville and Kemmerer 1211 PM MST Wed Dec 10 2025 ...HIGH WIND WARNING IS CANCELLED... Forecast winds are not expected to meet criteria. However, gusty winds of 35 to 45 may still be possible at times. $$ WYZ019-020-022-028>030-111200- /O.CON.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Casper, Rock Springs, Jeffrey City, Wamsutter, and Green River 1211 PM MST Wed Dec 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. Brief isolated gusts of 60 mph or more cannot be ruled out at times especially in wind prone locations. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Dziewaltowski
008 WWUS75 KRIW 111140 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 440 AM MST Thu Dec 11 2025 WYZ028-029-111245- /O.EXP.KRIW.HW.W.0013.000000T0000Z-251211T1200Z/ Rock Springs and Green River-Flaming Gorge- Including the cities of Green River and Rock Springs 440 AM MST Thu Dec 11 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... $$ WYZ019-020-022-030-120000- /O.EXT.KRIW.HW.W.0013.000000T0000Z-251212T0000Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-East Sweetwater County- Including the cities of Casper, Wamsutter, and Jeffrey City 440 AM MST Thu Dec 11 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Casper Mountain, Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, and East Sweetwater County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . TL
616 WWUS75 KRIW 112356 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 456 PM MST Thu Dec 11 2025 WYZ019-020-022-030-120100- /O.EXP.KRIW.HW.W.0013.000000T0000Z-251212T0000Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-Casper Mountain-East Sweetwater County- Including the cities of Casper, Wamsutter, and Jeffrey City 456 PM MST Thu Dec 11 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The threat has ended but wind gusts up to 40 to 50 mph still likely the rest of the evening before continuing to diminish overnight. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 7, 9:31 PM MST, 4 hours 18 minutes earlier. Its key messages:
- Snowfall rates have begun to increase across the western mountains leading to moderate accumulations overnight, especially in the Tetons. Winter travel conditions are possible over mountain passes.
- Wind will be elevated through much of the upcoming week. The strongest wind is expected Monday night through Wednesday night across the Wind Corridor from southwestern Wyoming through Natrona County.
- An active pattern will keep near-continuous snow chances for the western mountains through the week. Generally above-normal temperatures are expected elsewhere.
Area forecast discussion, Dec 7, 9:31 PM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Riverton WY 931 PM MST Sun Dec 7 2025 .KEY MESSAGES... - Snowfall rates have begun to increase across the western mountains leading to moderate accumulations overnight, especially in the Tetons. Winter travel conditions are possible over mountain passes. - Wind will be elevated through much of the upcoming week. The strongest wind is expected Monday night through Wednesday night across the Wind Corridor from southwestern Wyoming through Natrona County. - An active pattern will keep near-continuous snow chances for the western mountains through the week. Generally above-normal temperatures are expected elsewhere. && .UPDATE... Issued at 117 PM MST Sun Dec 7 2025 Snow is beginning to pick up again across western Wyoming as the next wave arrives. The only change made to the forecast this afternoon was a little more snow accumulation for the Tetons given latest model guidance. The heaviest snow will fall this evening through the pre-dawn hours before rates drop off by sunrise. Further ahead, we will likely be issuing a High Wind Watch shortly for the extended period of strong wind starting Monday night as noted below. && .DISCUSSION... Issued at 335 AM MST Sun Dec 7 2025 I have wanted to be a meteorologist since I was in 1st grade (thank you Blizzard of 1978 in Massachusetts). However, at times I gave thought at what other careers I would have liked. One of them was engineering, more specifically mechanical engineering. And this relates to the forecast. Any engineer or even mechanic can tell you, one of the problems with moving parts if that, the more you have, the more problems that can occur. And this is the problem with the forecast this early morning, this forecast has more moving parts than a Rube Goldberg machine, making the bust potential higher than normal and details difficult to hash out, especially further out. As for now, we still have a few showers over the area, especially over Togwotee Pass, where it seems to snow every time someone sneezes. But, most areas are in a lull right now. This won't last though, as the next wave approaches from the west. This one looks to largely impact the western mountains. The most impacted area will be the Tetons, where most locations have at least a 2 out of 3 chance of 6 inches or more of new snow though tonight. With this, we have issued a Winter Weather Advisory starting at 11 am today, although the steadiest snow would be tonight when the trough axis moves through. Other locations have generally have less than a 1 in 2 chance. Southwestern Yellowstone has a greater than 1 in 2 chance of 6 inches as well, but seeing how the park is closed right now and the only impact would be to wildlife, no highlights here. As for East of the Divide, things look relatively uneventful, just some breezes in the usual locations as downsloping flow occurs. Temperatures here will average 5 to 10 degrees above normal. Monday also looks relatively quiet as we will again be in between systems, with only with only some orographic snow showers in western Wyoming. However, wind will be increasing as the pressure gradient really begins to tighten. And this may be the greatest concern for the middle of the week, especially in central and southern Wyoming. We will tackle these two concerns separately. We will start with wind. Some of the telltale 50 knot winds at 700 millibars begin to show up as early as Monday night across the favored southwesterly, prefrontal locations, like Rock Springs, Casper and in the lee of the Absarokas. Many of these locations have at least a 3 out of 4 chance of wind gusts past 50 mph starting later Monday night, and some have a 1 in 2 chance of wind gusts past 60 mph. I would say there is at least a 1 in 2 chance of some sort of High Wind Watch being needed starting at this time. Tuesday also looks like a blustery day as the next system moves toward the area. The time of concern may be Tuesday night through Wednesday night. Most modeling shows an 130 knot jet dropping across Wyoming, with the southern half of the state in the favored right front quadrant of the jet, enhancing downward momentum. This is when the 700 millibar winds really peak as well, with the GFS showing these winds as high as 80 knots. Extended MOS guidance shows sustained winds over 40 knots Wednesday and Wednesday night. In the probabilistic realm of the ensembles, much of the southern third of the state as at least a 3 in 5 chance of wind gusts past 60 mph with even some areas near Green River having a 1 in 2 chance of wind gusts over 70 mph. So, even for this normally windy area, this could be a notable period of high wind, mainly for how long it could last (into Thursday as well). As was said earlier, expect some wind highlights sometime today or at the latest Monday morning for this period before the wind finally decreased Friday. One mention of caution though, the models, especially the GFS, can be a bit bullish on wind this far out, so this is not 100 percent. However, chances are fairly high of some sort of high wind during this period. Now for the snowy part of the system. This is where there are more moving parts and uncertainty increases significantly. There is still a fairly large spread in guidance. For one, the aforementioned snow looks to be more dynamically forced with the jet energy. This leads to a more banded snow that is hard to nail down 24 hours out and especially so 4 to 5 days out. Many of the western mountains have at least a 1 in 2 chance of a foot or more of new snow, with some orographic enhancement from the westerly flow. Some additional highlights look fairly likely there (at least a 1 in 2 chance) starting Tuesday night. The uncertainty increases exponentially East of the Divide. The deterministic models have a lot of different solutions in regards to timing, as much as a 24 hour difference. Placement of the heaviest snow is also uncertain. The greatest chance of greater than 3 inches of snow for the 48 hours ending Friday morning would be across northern Wyoming. The reasoning for this would be the area is in the left front quadrant of the jet, which will enhance upper level divergence. But pinpointing where this is almost impossible this far out. So, it looks like a rather active period of weather across western and central Wyoming for the second week of December. As for temperatures, it looks rather mild ahead of the front, especially Tuesday and Wednesday when strong downsloping flow may bring highs in the 50s East of the Divide. Things cool off behind the front Thursday. However, with the Pacific origin of the air, temperatures would only fall back to seasonal normals, with no Arctic air expected over the next week. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 930 PM MST Sun Dec 7 2025 All TAF sites VFR except JAC with ongoing light snow limiting to MVFR ceilings and visibility through about 14Z before lifting after sunrise. Mid and upper level clouds otherwise ahead of the next system that will increase winds at most locations up to 18 to 25kts after 17-19Z. The strongest mixing will be for CPR/RKS seeing gusts up to 30kts, with all sites diminishing some after 00Z and sunset Monday evening but remaining elevated and breezy overnight into Tuesday morning. Snow chances increase once again after 00Z with JAC, likely not on station carrying VCSH, but obscuring the Tetons before it makes its way up the valley after the end of the period. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM MST Monday for WYZ012. High Wind Watch from Monday evening through late Wednesday night for WYZ019-020-022-027>030. && UPDATE...Myers DISCUSSION...Hattings AVIATION...Lowe
Hazardous weather outlook, Dec 7, 3:48 AM MST, 22 hours 1 minute before
Hazardous Weather Outlook National Weather Service Riverton WY 348 AM MST Sun Dec 7 2025 WYZ001>020-022>030-081400- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin- Southeast Bighorn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 348 AM MST Sun Dec 7 2025 ...Winter Weather Advisories for the Tetons from 11 am today through 5 am Monday morning... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Light to moderate snow returning to the western mountains, steadiest and heaviest after sunset. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday night through Friday...Several periods of snow likely for the western mountains. Snow possible East of the Divide starting Wednesday but details on amounts and timing are still highly uncertain. Tuesday through Thursday...Strong to high wind likely across central and southern Wyoming. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:02 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 11 hr |
| Dec 8, 2:02 AM MST | Winter Storm Warning | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 58 hr |
| Dec 8, 1:21 PM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Johnson, Lincoln, Natrona, Sublette and 1 more | 52 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.